Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

On oral birth control, have cramps, brown spotting. Side effects? Normal?

I have been on an oral birth control for about 8 months now. I was recently on my last couple pills of my 3rd week (right before I start taking the placebos, so I still had about 4 days till I start my period) and I started having cramps and later the next day I had brown spotting. I am going on vacation this week so I decided to skip the placebo pills and skip to my next pack because I do not want to deal with my period on vacation. Are all these side effects normal?
Asked On : Mon, 7 Jan 2013
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
Welcome to Health Care Magic
If you are taking those oral pills which has same strength of hormones, throughout your 21 days followed by 7 days of placebo, and then you decide to skip placebo, to avoid menses, these symptoms does not happen. there are some oral pills where strength of hormones changes according to our natural changes in hormonal levels with days of menstrual cycle, then you can get these side effects. it is not advisable to skip placebos and take in continuation another packet, if you are taking second type of medicines, like triphasil, trisequens etc.
If you are taking first group of oral pills, where strength are constant, and you are getting above side effects, it means either you have skipped one or two hormonal tablets, or absorption was affected because of vomitining, Diarrhoea or ingestion of some other pills for other illness.
I hope you understand, and got your answer.
Dr H Hamdani
Answered: Sat, 23 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor